Connect with us

America

Woman shares story of husband’s fentanyl overdose to raise awareness

Published

on

An Anne Arundel County woman is sharing her story after losing her husband to a suspected fentanyl overdose. Her story comes as some health professionals declare fentanyl the “most lethal drug threat.” WBAL-TV 11 News spoke with Angela Lord, the director of nursing. at Recovery Centers of America at Bracebridge Hall in Cecil County. She said she’s dealing with fentanyl on a regular basis and said it’s a huge worry. Those who have lost loved ones to it agree, and said more needs to be done to prevent these overdoses in the first place.” That call comes through and my heart jumps. My whole body – I collapsed to my knees. I couldn’t breathe,” said Tiffany Sackalosky, who lost her husband to an opioid overdose. Sackalosky said she’s left with what-ifs and regret, after losing her husband, James Sackalosky, to an opioid overdose. “I didn’t know where to go. I didn’t know who to call. My first call was to his mom. That still haunts me that I had to call his mom and tell her that over the phone,” she said. Before his death, Sackalosky said she had tried to get her husband help but said his addiction ultimately led to their separation. Police are still investigating but she believes what killed him was methadone mixed with three types of pure fentanyl – a drug used by health professionals. to treat severe pain. “It has been taken over, kind of, by illicit drug dealers, so we have been worried about it for a long time because it is 100 times stronger than morphine and 50 times more deadly than heroin,” Lord said. Lord said fentanyl is tasteless and odorless, which makes it easy to mix in with other drugs. A small amount can be considered deadly.”It is showing up everywhere, so anytime that there is an overdose or a suspected overdose, it’s one of the first things we think about,” Lord said. Sackalosky said she wants to see more awareness, accountability for those involved in opioid deaths and resources for family members affected. “We might not be addicted, but we’re still struggling. Just like you. And then when you pass away, we’re left picking up the pieces. Sometimes, we’ll never pick them up,” Sackalosky said. Lord said. it’s important to know the signs of an overdose, like drowsiness and confusion. She said acting fast can be the key to saving a life since Narcan can rapidly reverse the overdose if administered in time. For help, you can call the Recovery Centers of America at Bracebridge Hall hotline at 855-307-7306.

An Anne Arundel County woman is sharing her story after losing her husband to a suspected fentanyl overdose.

Her story comes as some health professionals declare fentanyl the “most lethal drug threat.”

WBAL-TV 11 News spoke with Angela Lord, the director of nursing at Recovery Centers of America at Bracebridge Hall in Cecil County. She said she’s dealing with fentanyl on a regular basis and said it’s a huge worry.

Those who have lost loved ones to it agree, and said more needs to be done to prevent these overdoses in the first place.

“That call comes through and my heart jumps. My whole body – I collapsed to my knees. I couldn’t breathe,” said Tiffany Sackalosky, who lost her husband to an opioid overdose.

Sackalosky said she’s left with what-ifs and regret, after losing her husband, James Sackalosky, to an opioid overdose.

“I didn’t know where to go. I didn’t know who to call. My first call was to his mom. That still haunts me that I had to call his mom and tell her that over the phone,” she said.

Before his death, Sackalosky said she had tried to get her husband help but said his addiction ultimately led to their separation.

Police are still investigating but she believes what killed him was methadone mixed with three types of pure fentanyl – a drug used by health professionals to treat severe pain.

“It has been taken over, kind of, by illicit drug dealers, so we have been worried about it for a long time because it is 100 times stronger than morphine and 50 times more deadly than heroin,” Lord said.

Lord said fentanyl is tasteless and odorless, which makes it easy to mix in with other drugs. A small amount can be considered deadly.

“It is showing up everywhere, so anytime that there is an overdose or a suspected overdose, it’s one of the first things we think about,” Lord said.

Sackalosky said she wants to see more awareness, accountability for those involved in opioid deaths and resources for family members affected.

“We might not be addicted, but we’re still struggling. Just like you. And then when you pass away, we’re left picking up the pieces. Sometimes, we’ll never pick them up,” Sackalosky said.

Lord said it’s important to know the signs of an overdose, like drowsiness and confusion.

She said acting fast can be the key to saving a life since Narcan can rapidly reverse the overdose if administered in time.

For help, you can call the Recovery Centers of America at Bracebridge Hall hotline at 855-307-7306.

.